Alert archive / Michigan / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 19, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Mar 13, 2006, 9:24 AM EST for Saint Joseph County, Michigan. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2006, 9:24 AM EST (14:24 UTC)
- Expired
- Mar 13, 2006, 9:45 AM EST
- In force
- 21 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 63 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 2.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 6:45 AM EST, 2 hours 39 minutes earlier.
Area forecast discussion, Mar 13, 6:45 AM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
645 AM EST MON MAR 13 2006
.AVIATION...
LOW PRESSURE OVER NORTHEAST IOWA THIS MORNING WILL MOVE RAPIDLY
NORTHEAST INTO NRN LOWER MICHIGAN BY 00Z...THEN INTO WRN QUEBEC BY
12Z TUESDAY. AN ATTENDANT COLD FRONT FROM THE LOW WAS LOCATED FROM
ERN IOWA...WRN ILLINOIS...THEN INTO SOUTHEAST MO...CNTRL
ARKANSAS...THEN INTO SOUTHEAST TEXAS. THIS FRONT WILL SWEEP ACROSS
THE TAF SITES THIS AFTERNOON. WARM....MOIST...AND UNSTABLE AIR
AHEAD OF THIS FRONT...COMBINED WITH LOW LVL CONVERGENCE/LARGE SCALE
ASCENT WERE RESPONSIBLE FOR THE ONGOING SHOWERS AND THUNDERSTORMS
ACROSS NORTHERN INDIANA THIS MORNING. WILL HOLD ON TO TSRA AT KSBN
AND A TEMPO TSRA AT KFWA FOR A COUPLE OF HOURS. THEN...A ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP THIS AFTN
ALONG AND AHEAD OF THE COLD FRONT. LATEST THINKING IS THE KSBN MAY
ESCAPE THE SECONDARY THUNDERSTORM THREAT AS THE COLD FRONT SHOULD
PASS BY THIS LOCATION AROUND 17Z. KFWA...ON THE OTHER HAND...MAY
STILL BE UNDER THE GUN. WITH STILL SOME UNCERTAINTY ON WHEN
SHOWERS/THUNDERSTORMS WILL REFIRE...HAVE ONLY INDICATED THE
POSSIBILITY AT KFWA WITH THE CB CLOUD INDICATOR ATTM. ONCE THE COLD
FRONT PASSES...SUBSIDENCE IN ASSOCIATION WITH STRONG CAA WILL
TRANSPORT STRONG WINDS ALOFT TO THE SFC. HENCE...40 KNOT GUSTS HAVE
BEEN EMPLOYED AT BOTH TAF SITES FOR THE AFTERNOON HOURS.
FOR TONIGHT...WRAP AROUND MOISTURE IN CONJUNCTION WITH MID LVL TROF
AND CAA ACROSS THE RELATIVELY WARM WATERS OF LAKE MICHIGAN SHOULD
RESULT IN MVFR STRATOCUMULUS CLOUDS. THERE WILL BE A SMALL CHANCE
OF RAIN/SNOW AT THE TAF SITES AS A SHEAR AXIS OF VORTICITY CROSSES
THE REGION DURING THE EVENING. SINCE THE CHANCE IS MINIMAL...HAVE
LEFT IT OUT OF THE TAFS ATTM. WINDS WILL SHOW SOME DECREASE IN
STRENGTH BY 12Z TUESDAY AS NIGHTTIME COOLING OF THE BOUNDARY LAYER
MITIGATES THE MOMENTUM TRANSFER FROM ALOFT.
&&
.SHORT TERM...
TODAY AND TONIGHT.
HAVE TAKEN A BLEND OF THE 00Z NAM AND 00Z GFS FOR THE SHORT TERM
AS BOTH MODELS IN FAIRLY DECENT AGREEMENT.
SFC ANALYSIS AT 09Z DEPICTED LOW PRESSURE OVER SOUTHEAST
IOWA...WITH AN ATTENDANT COLD FRONT TRAILING FROM THE LOW INTO
CENTRAL MISSOURI...NORTHWEST ARKANSAS...THEN INTO ERN TEXAS. THE
LOW WILL DEEPEN AND MOVE RAPIDLY NORTHEAST INTO NORTHERN LOWER
MICHIGAN BY THIS EVENING. THE COLD FRONT WILL MOVE FROM WEST TO
EAST ACRS THE FORECAST AREA FROM LATE MORNING THROUGH THE
AFTERNOON. A VERY WARM...MOIST AND UNSTABLE AIRMASS IN CONJUNCTION
WITH TREMENDOUS WINDS ALOFT (75 KNOT 850 MB JET) WILL SET THE
STAGE FOR SEVERE WEATHER THIS MORNING INTO THIS AFTERNOON. AS A
RESULT...TORNADO WATCHES ARE CURRENTLY IN EFFECT FOR MOST OF THE
CWFA...AND ADDITIONAL WATCHES WILL BE LIKELY THROUGH THE DAY. THE
COLD FRONT SHOULD BE SLICING THE CWFA IN HALF AROUND 18Z
TODAY...WITH SHOWERS AND THUNDERSTORMS ENDING BEHIND IT AS STRONG
SUBSIDENCE/DRY SLOT MOVE IN. IN ADDITIONAL TO THE SEVERE
WEATHER...STRONG WINDS ALOFT BEHIND AFOREMENTIONED COLD FRONT WILL
PRODUCE WINDY CONDITIONS WITH WIND GUSTS AROUND 50 MPH EXPECTED
THIS AFTERNOON INTO THE FIRST PART OF THIS EVENING. BALMY EARLY
HIGHS IN THE MID 60S TO AROUND 70 WILL RAPIDLY FALL INTO THE 40S
AND 50S BY LATE THIS AFTERNOON.
FOR TONIGHT...STRONG 850 MB CAA AND WRAP AROUND LOW LVL MSTR IN
ASSOCD WITH UPR LVL LOW OVER THE GREAT LAKES WILL BRING A SMALL
CHANCE OF PCPN TO THE REGION. TEMPERATURES WILL DROP INTO THE
UPPER 20S TO LOWER 30S BY TUESDAY MORNING.
&&
.LONG TERM...
TUESDAY THROUGH SUNDAY.
DEEP LOW PRESSURE WILL MOVE AWAY FROM THE REGION ON TUESDAY.
CAA...ALONG WITH 850 MB TEMPS OF -10 TO -13 C WILL BE ENOUGH TO
PRODUCE SOME LIGHT LAKE EFFECT SNOW SHOWERS/FLURRIES DOWNWIND OF
LAKE MICHIGAN. HIGHS WILL STRUGGLE TO REACH THE UPPER 30S AND
LOWER 40S.
SFC HIGH PRESSURE WILL BUILD INTO THE WESTERN GREAT LAKES TUESDAY
NIGHT...ALLOWING SKIES TO BECOME PARTLY CLOUDY.
PARTLY CLOUDY SKIES ARE FORECAST FOR WEDNESDAY AS THE SFC HIGH
MOVES ACRS THE REGION.
LONG RANGE MODELS STILL INDICATE THAT THE NEXT WX SYSTEM WILL
ARRIVE ON THURSDAY...BRINGING A CHANCE OF RAIN/SNOW. EXACT SFC LOW
TRACK STILL UNCERTAIN AT THIS POINT...SO NO CHANGES WERE MADE TO
THE ZONES/GRIDS.
HIGH PRESSURE WILL BUILD INTO THE REGION BY NEXT WEEKEND.
TEMPERATURES WILL BE AT OR SLIGHTLY BELOW NORMAL.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY FROM NOON EST /11 AM CST/ TODAY TO 1 AM EST
/MIDNIGHT CST/ TUESDAY FOR INZ003-INZ004-INZ005-INZ006-
INZ007-INZ008-INZ009-INZ012-INZ013-INZ014-INZ015-INZ016-
INZ017-INZ018-INZ020-INZ022-INZ023-INZ024-INZ025-INZ026-
INZ027-INZ032-INZ033-INZ034.
MI...WIND ADVISORY FROM NOON TODAY TO 1 AM EST TUESDAY FOR MIZ077-
MIZ078-MIZ079-MIZ080-MIZ081.
OH...WIND ADVISORY FROM NOON TODAY TO 1 AM EST TUESDAY FOR OHZ001-
OHZ002-OHZ004-OHZ005-OHZ015-OHZ016-OHZ024-OHZ025.
LM...GALE WARNING FROM NOON TODAY THROUGH 1 AM EST TUESDAY
FOR LMZ043-LMZ046.
&&
SHORT TERM/LONG TERM/AVIATION...HICKMANHazardous weather outlook, Mar 13, 5:41 AM EST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 541 AM EST MON MAR 13 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-141045- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 441 AM CST MON MAR 13 2006 /541 AM EST MON MAR 13 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT STRONG LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL SWEEP ACROSS THE WESTERN GREAT LAKES TODAY. WARM...MOIST AND UNSTABLE AIR IN COMBINATION WITH STRONG WINDS ALOFT OUT AHEAD OF THE COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS FOR THE ENTIRE REGION. THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY SEVERE WEATHER THREATS. HOWEVER...AN ISOLATED TORNADO CAN NOT BE RULED OUT. LOCALLY HEAVY RAIN WITH THUNDERSTORMS WILL CAUSE PONDING OF WATER ON AREA ROADS. LOCALIZED FLOODING OF SMALL CREEKS...STREAMS AND DITCHES MAY ALSO BE POSSIBLE. THE ADDITIONAL RAINFALL TODAY WILL RUNOFF INTO AREA RIVERS...CAUSING SUBSTANTIAL RISES. MINOR RIVER FLOODING WILL BE POSSIBLE...ESPECIALLY ACROSS NORTHEAST INDIANA AND NORTHWEST OHIO. SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS AROUND 50 MPH WILL DEVELOP BEHIND THE COLD FRONT THIS AFTERNOON...AND THEY WILL CONTINUE INTO TONIGHT. THIS WILL POSE A HAZARD TO HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDS WILL CONTINUE TO BE GUSTY ON TUESDAY...BUT THEY SHOULD REMAIN BELOW WIND ADVISORY CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-141045- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 541 AM EST MON MAR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT STRONG LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL SWEEP ACROSS THE WESTERN GREAT LAKES TODAY. WARM...MOIST AND UNSTABLE AIR IN COMBINATION WITH STRONG WINDS ALOFT OUT AHEAD OF THE COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS. THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS IN EXCESS OF 50 KNOTS AND LARGE HAIL. STRONG SOUTHWEST TO WEST GALES OF 35 TO 40 KNOTS WILL DEVELOP BEHIND THE COLD FRONT THIS AFTERNOON...AND WILL CONTINUE INTO THE EVENING HOURS. WAVES WILL BUILD IN EXCESS OF 5 FEET TODAY...CONTINUING INTO TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WEST TO NORTHWEST WINDS OF 15 TO 30 KNOTS WILL GRADUALLY DIMINISH BY WEDNESDAY MORNING. WAVES WILL CONTINUE TO BE IN EXCESS OF 4 FEET THROUGH THIS PERIOD. ANOTHER WEATHER SYSTEM WILL MOVE ACROSS THE GREAT LAKES REGION THURSDAY AND THURSDAY NIGHT. WINDS OF 15 TO 25 KNOTS AND WAVES GREATER THAN 4 FEET WILL BE POSSIBLE THURSDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Local storm report, Mar 13, 3:46 AM EST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
346 AM EST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM TSTM WND DMG ELKHART 41.69N 85.97W
03/13/2006 ELKHART IN LAW ENFORCEMENT
1 LARGE TREE DOWN
&&
EBREONLocal storm report, Mar 13, 3:52 AM EST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
352 AM EST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 AM TSTM WND DMG 10 ESE CASSOPOLIS 41.86N 85.83W
03/13/2006 CASS MI AMATEUR RADIO
LARGE TREE DOWN BLOCKING ROAD M60
&&
EBREONLocal storm report, Mar 13, 8:23 AM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
823 AM EST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 AM HAIL 6 NW WINAMAC 41.11N 86.68W
03/13/2006 M0.88 INCH PULASKI IN EMERGENCY MNGR
&&
STEVENSLocal storm report, Mar 13, 8:29 AM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
829 AM EST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 AM HAIL 8 S KNOX 41.18N 86.62W
03/13/2006 M0.75 INCH STARKE IN TRAINED SPOTTER
&&
STEVENSLocal storm report, Mar 13, 8:36 AM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
836 AM EST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM HAIL KNOX 41.29N 86.62W
03/13/2006 M1.00 INCH STARKE IN TRAINED SPOTTER
&&
STEVENSLocal storm report, Mar 13, 9:23 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
923 AM EST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM TSTM WND DMG BREMEN 41.45N 86.15W
03/13/2006 MARSHALL IN EMERGENCY MNGR
NUMEROUS TREES DOWN FROM WALKERTON TO BREMEN.
&&
STEVENSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 12:55 AM EST | Tornado Warning | IWX | Pulaski, White | 50 min |
| Mar 13, 2:15 AM EST | Special Marine Warning | IWX | 60 min | |
| Mar 13, 3:13 AM EST | Severe Thunderstorm Warning | IWX | Saint Joseph | 32 min |
| Mar 13, 3:22 AM EST | Severe Thunderstorm Warning | IWX | Elkhart | 38 min |
| Mar 13, 3:45 AM EST | Severe Thunderstorm Warning | IWX | LaGrange | 45 min |
| Mar 13, 4:21 AM EST | Wind Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 21 hr |
| Mar 13, 5:30 AM EST | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko | 30 min |
| Mar 13, 8:11 AM EST | Severe Thunderstorm Warning | IWX | Pulaski | 23 min |
| Mar 13, 8:22 AM EST | Severe Thunderstorm Warning | IWX | Starke | 28 min |
| Mar 13, 8:37 AM EST | Severe Thunderstorm Warning | IWX | Marshall | 18 min |
| Mar 13, 2:37 AM EST | Severe Thunderstorm Warning | IWX | Berrien | 38 min |
| Mar 13, 3:31 AM EST | Severe Thunderstorm Warning | IWX | Saint Joseph | 44 min |
| Mar 13, 3:54 AM EST | Severe Thunderstorm Warning | IWX | Branch | 36 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.